Magnesium Intolerance

by mary ann

I have been taking magnesium for many years and I was beginning to have intestinal issues: loose bowels, gas, not tolerating broccoli, cabbage, cauliflower, etc. I finally realized that magnesium is a laxative so stopped taking it. I have felt so much better. Occasionally I have the loose stools but none of the other problems.

I can eat all foods again.

I am concerned that I need magnesium for my bones. I take 1000 mg of calcium citrate and 5000 IU's of D3 per day. I am 62 years old. Is there some other way to get magnesium?

Comments for Magnesium Intolerance

Click here to add your own comments

Get Your Magnesium in Food
by: Kerri Knox, RN- The Immune Queen!

Hi Mary Ann,

That's curious that you would feel that bad, you may have been taking too much and you could have had some slight Magnesium Overdose symptoms.

It's not likely that you need to stop taking magnesium forever, just cut back on your dosage or simply get your magnesium from food.

You get magnesium from vegetables, so if the vast majority of your diet is from fresh vegetables, then it's likely that you will get enough magnesium. You can also drink fresh pressed green juices (mix them with a little bit of fresh apple juice) and that will get you a nice dose of magnesium every day.

Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System


PS: If you found this website helpful, please consider using the
Easy Immune Health Product Store the next time you purchase your supplements online. Thank you for visiting my site!

Opposite effect Angstrom magnesium
by: G


I have been taking Angstrom magnesium 9000 mg/l for a week now (in the evening) and I notice that the electricity in my head is stronger when I try to sleep, I have imsomnia (I can't go to my bed), my bloodpressure is higher in the morning and I get very tensed.

I react very well on magnesium citrate (I sleep very well) but I get diarrhoea. Why do I have opposite effects of the Angstrom magnesium and do you have an alternative for magnesium citrate?

No answer for you
by: Kerri Knox, RN- The Immune Queen!

I do not have an answer for you as to why angstrom magnesium has this effect on you. Simply put, everyone is different and some people have Paradoxical Reactions to some substances.

If you can't take angstrom or citrate for various reasons, you'll just have to try different formulations until you find one that agrees with you. You could also try using Transdermal Magnesium Gel as a topical (rubbing it into the skin) formulation, which might be just the answer for you.

Kerri Knox, RN

by: Anonymous

After years of explosive diahrrea, I stopped all vitamins containing magnesium. This meant I could have no calcium supplement and i have beginning osteoporosis. One-by-one, I began to add them back, waiting three weeks between, 100% when magnesium was present in any form, the diahrrea exploded.
At 82, my general practioner, my endo, my gastro one will pay attnetion to my complaints. I took a baby laxative last night which contained magnesium and awoke to a four hour explosive situation. This is going to be the death of me.
I am exhausted. Why do doctors duck out of patient problems?
After reading your column letters, I will try the oil and gel.
Many thanks.

Click here to add your own comments

Return to Question about Magnesium.


Search this Site
Custom Search


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter